MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-28
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Myocardial Infarction (1969); Nausea (1970); Stenosis (2263); Thrombosis/Thrombus (4440)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effects of myocardial infarction, nausea and stenosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use (ifu) as known patient effects of coronary stenting procedures.Factors that may contribute to patient-device incompatibility (wall apposition) include, but are not limited to, incorrect device size for lesion, patient anatomical morphology, patient disease state, and insufficient post-dilation.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility (wall apposition).A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Patient id: (b)(6).It was reported that the procedure was performed on (b)(6) 2019, treating a target lesion in the mid right coronary artery (rca).A 3.0 x 33 mm xience sierra stent and a 3.0 x 28 mm xience sierra stent were implanted.On (b)(6) 2019, the patient presented with chest pain, shortness of breath and nausea.Electrocardiogram was performed, confirming st elevation myocardial infarction.Angiography revealed that the 3.0 x 28 mm xience sierra stent was under-deployed and in-stent restenosis was noted.Medications were administered.A revascularization procedure was performed and the event resolved on (b)(6) 2019.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effect of myocardial infarction, nausea, angina and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effects of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility (wall apposition).A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: health effect - clinical code - code 2263 was removed.
 
Event or Problem Description
Ilumien iv study patient id: (b)(6).Subsequent to the initial report, it was noted that this event is a duplicate of a previously reported event, captured under (b)(6) (mfr report # 2024168-2019-10413).It was reported that on (b)(6) 2019, the patient underwent a coronary procedure to treat a target lesion in the mid right coronary artery (rca).A 3.0 x 33 mm xience sierra stent was implanted in the distal rca and a 3.0 x 28 mm xience sierra stent was implanted in the proximal rca.The stents were not implanted in overlapping fashion.Stent underexpansion was noted with both stents.The 3.0 x 33 mm xience sierra in the distal lesion was treated with additional balloon angioplasty and the final minimal stent area (msa) was 5.1 mm.The 3.0 x 28 mm xience sierra in the proximal lesion was also treated with additional balloon angioplasty; however, the stent remained under expanded.On (b)(6) 2019, the patient presented to the emergency room with severe retrosternal chest pain, that radiated down both arms.The chest pain was associated with shortness of breath and nausea.An electrocardiogram (ekg) was performed and noted st elevation, consistent with acute myocardial infarction due to acute thrombotic occlusion of the proximal under expanded xience sierra stent.Medications were administered.The patient underwent a revascularization procedure, with angioplasty of the proximal rca stent.The under expansion of the proximal stent was felt to be due to heavy calcification in the vessel.The patient was re-hospitalized on (b)(6) 2019 for shockwave lithotripsy, in an effort to disrupt the calcium to allow full extension of the stent.Despite the intervention, the stent under expansion was better, but was still consistent with under expansion.Post procedure, the patient was doing well.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16134576
Report Number2024168-2023-00367
Device Sequence Number12650499
Product Code NIQ
UDI-Device Identifier08717648227288
UDI-Public08717648227288
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number1550300-28
Device Catalogue Number1550300-28
Device Lot Number8102341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite